Skip Navigation
Skip to contents

KMJ : Kosin Medical Journal

OPEN ACCESS
SEARCH
Search

Author index

Page Path
HOME > Browse articles > Author index
Search
Myung Hee Lee 2 Articles
Acute Severe Hyponatremia with Seizure Following Polyethylene Glycol-Based Bowel Preparation for Colonoscopy
Myung Hee Lee, Byung Hee Lee, Sook Kyung Oh, Ji Young Seo, Hyun Ju Kim, Bo Jung Seo
Kosin Med J. 2012;27(2):173-176.   Published online December 27, 2012
DOI: https://doi.org/10.7180/kmj.2012.27.2.173
  • 342 View
  • 0 Download
  • 1 Citations
Abstract PDFPubReader   ePub   CrossRef-TDMCrossref - TDM

4 liters of polyethylene glycol (PEG) solution is commonly used to evacuate the colon before colonoscopy. This substance, however, is known to cause electrolyte abnormalities such as hyponatremia. Seizures caused by hyponatremia associated with bowel preparation have only rarely been reported. We report the case that a 75-year-old woman with no prior history of seizures was developed severe hyponatremia (112 mEq/L) with generalized tonic-clonic seizure and mental change after ingestion of 4L of PEG solution. Past medical history was notable for thiazide diuretics. Her symptoms are improved during intravenous administration of hypertonic saline for the correction of hyponatremia. Patients with impaired ability to excrete free water those with renal insufficiency, hypothyroidism, mineralocorticoid deficiency, liver cirrhosis, or heart failure as well as those taking drugs which including thiazide diuretics, NASIDs, and ACE inhibitors have risk of hyponatremia following bowel preparation for colonoscopy. We conclude that physicians should check patient's condition and electrolyte abnormalities before colonoscopy procedures.

Citations

Citations to this article as recorded by  
  • Severe hyponatremia and seizures after bowel preparation with low-volume polyethylene glycol plus ascorbic acid solution
    Jae Young Lee, Byung Ik Jang, Yoon Jeong Nam, Jay Song, Min Cheol Kim, Seung Min Chung, Jong Geol Jang, Jae Ho Cho
    Yeungnam University Journal of Medicine.2015; 32(1): 55.     CrossRef
A Case of Infective Endocarditis Occurred during Treatment for Infectious Spondylitis Accompanied by Peptostreptococcus Anaerobius Bacteremia
Byung Hee Lee, Myung Hee Lee, Sook Kyung Oh, Ji Young Seo, Joon Hoon Jeong, Jae Woo Lee
Kosin Med J. 2012;27(2):185-190.   Published online December 27, 2012
DOI: https://doi.org/10.7180/kmj.2012.27.2.185
  • 335 View
  • 1 Download
  • 1 Citations
Abstract PDFPubReader   ePub   CrossRef-TDMCrossref - TDM

It is necessary to distinguish between pyogenic and tuberculous spondylitis of infectious spondylitis, if it is pyogenic spondylitis, antimicrobial therapy should be directed against an identified microorganism and clinical assessment should be done at 4 weeks. But if microorganism is a anaerobic bacteria, especially Peptostreptococcus anaerobius, combination antibiotic therapy should be considered bacause it may be a component of mixed infections as a passenger and have abilities to induce abscesses, other bacterial growth as a synergy effect. In addition, echocardiography may be necessary because pyogenic spondylitis is associated with infective endocarditis about 12%. We report a 64-year-old man who was treated for infectious spondylitis accompanied by Peptostreptococcus anaerobius bacteremia, but had to undergo heart surgery because an attack of infective endocarditis with systemic embolism during hospitalization.

Citations

Citations to this article as recorded by  
  • Endocarditis due to Gram Positive Anaerobic Cocci: First report of Peptoniphilus indolicus endocarditis and literature review
    Julie Lourtet-Hascoet, Sébastien Hascoet, Jean-Louis Galinier, Benoît Fontenel, Benoît Monteil, Eric Bonnet
    Clinical Infection in Practice.2021; 11: 100073.     CrossRef

KMJ : Kosin Medical Journal